Is there any research on SSRI/SNRI effects on PMO addiction?

Discussion in 'Porn Addiction' started by Deleted Account, Aug 24, 2018.

  1. This thread may come off as odd to anyone unfamiliar with SSRI and SNRI side effects. Google the term "SSRI-Induced Indifference" if you're curious about it.

    I'm in the process of weaning off of Effexor, an SNRI. I'm having quite a bit of trouble with PMO urges as of late, and have given in almost every day this week. I'm finding myself unable to commit. I'm wondering if anyone has had similar issues due to antidepressant side effects.

    Antidepressants are known to cause, among some people, what is known as the "zombie effect." Symptoms are a general sense of apathy towards things, and an increase in impulsive behavior. There are stories out there of people on SSRIs binge eating, binge drinking, maxing out their credit cards, etc. etc.

    Please note: If you stumble across this thread and are on an antidepressant, never, ever quit without consulting a doctor and thoroughly researching withdrawal effects!

    I guess I'm making this thread because I'm frustrated at how I'm feeling right now. I want to quit PMO for good, but this apathetic feeling caused by the antidepressant is preventing me from committing to it. I need to be able to do some self reflection, and have the will to commit.
     
    Deleted Account likes this.
  2. les_625

    les_625 Fapstronaut

    21
    10
    3
    The hijacking of dopamine receptors by serotonin can probably explain the lack of commitment, since dopamine is highly involved in motivation/arousal. People with less dopamine are going to be less likely to delay gratification, and will want instant gratification to relieve their lack of dopamine. It is an unfortunate cycle.
     
    Deleted Account and Anonymous86 like this.
  3. ultrafabber

    ultrafabber Fapstronaut

    1,358
    1,662
    143
    SSRIs and theoretically SNRIs as well have an effect on libido, basically lowering it. Since PMO addiction is in essence hypersexuality disorder (doesn't matter if you have sex with 100 women or you masturbate to 100 women, you're still engaging your sexual system - masturbation is worse but that's another story), it would be expected that weaning off a serotonin inhibitor will make one have a difficult time controlling one's sexuality.

    I'm not saying to get on SSRIs do control masturbation, I'm very reserved concerning psych pills, but that's the theoretical effect for SSRIs
     
    Deleted Account likes this.
  4. les_625

    les_625 Fapstronaut

    21
    10
    3
    Definitely agree. What is weird is when I am on an SSRI, my libido is lowered but my urge to masturbate is higher. They blunt my emotions and so I am more tempted to masturbate in order to feel some sense of pleasure. I find it so interesting that the medical community thinks that simply keeping serotonin in the synapse longer will magically make one's mood better. It is a narrow minded view; neurotransmitters have thousands of functions (hence the side effects).
     

Share This Page